Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 106, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jul 20, 2007, 1:31 PM EDT for 8 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 1:31 PM EDT (17:31 UTC)
- Expired
- Jul 20, 2007, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Gadsden County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201731 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 PM EDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO EXPECTED SEVERAL HOURS OF RELATIVE HUMIDITY AT OR JUST BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75.... .DISCUSSION...ANOTHER HOT AFTERNOON UNDERWAY ACROSS THE FORECAST AREA WITH TEMPERATURES RISING INTO THE MIDDLE AND UPPER 90S ONCE AGAIN. THESE VERY WARM TEMPERATURES WILL CONTINUE TO COMBINE WITH SLIGHTLY DRIER AIR MIXING DOWN FROM ALOFT TO CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF THE INLAND FLORIDA BIG BEND INTO THE EARLY EVENING. SLIGHTLY HIGHER MOISTURE LEVELS AND DEVELOPING SEA- BREEZES SHOULD HELP KEEP RELATIVE HUMIDITY VALUES FROM REACHING CRITICAL LEVELS CLOSER TO THE COAST AND ACROSS SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND. FLZ016>019-202300- /O.NEW.KTAE.FW.W.0106.070720T1731Z-070720T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON- 131 PM EDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO EXPECTED 2 TO 4 HOUR DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
1 follow-up statement
000 WWUS82 KTAE 201924 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 PM EDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE INLAND FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE UNTIL 700 PM EDT (600 PM CDT) THIS EVENING DUE TO EXPECTED SEVERAL HOURS OF RELATIVE HUMIDITY AT OR JUST BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75.... .DISCUSSION...ANOTHER HOT AFTERNOON UNDERWAY ACROSS THE FORECAST AREA WITH TEMPERATURES RISING INTO THE MIDDLE 90S TO AROUND 100 ONCE AGAIN. THESE VERY WARM TEMPERATURES WILL CONTINUE TO COMBINE WITH SLIGHTLY DRIER AIR MIXING DOWN FROM ALOFT TO CREATE RED FLAG CONDITIONS ACROSS PORTIONS OF THE INLAND FLORIDA BIG BEND AND EASTERN FLORIDA PENINSULA INTO THE EARLY EVENING. SLIGHTLY HIGHER MOISTURE LEVELS AND DEVELOPING SEA- BREEZES SHOULD HELP KEEP RELATIVE HUMIDITY VALUES FROM REACHING CRITICAL LEVELS CLOSER TO THE COAST AND ACROSS FAR SOUTHEAST PORTIONS OF THE FLORIDA BIG BEND. FLZ011-027>029-202300- /O.EXA.KTAE.FW.W.0106.000000T0000Z-070720T2300Z/ JACKSON-WAKULLA-TAYLOR-LAFAYETTE- 324 PM EDT FRI JUL 20 2007 /224 PM CDT FRI JUL 20 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 700 PM EDT (600 PM CDT) THIS EVENING DUE TO EXPECTED 1 TO 2 HOUR DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ016>019-202300- /O.CON.KTAE.FW.W.0106.000000T0000Z-070720T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON- 324 PM EDT FRI JUL 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO EXPECTED 2 TO 4 HOUR DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT COMBINED WITH DISPERSION INDICES AT OR ABOVE 75 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSIONS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 20, 9:45 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 20, 9:45 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EDT FRI JUL 20 2007 .UPDATE...HOT DAY ON TAP FOR THE AREA AS CONVECTION EXPECTED TO BE SUPPRESSED UNTIL LATER IN THE AFTERNOON INTO THE EVENING. STRONG SHORTWAVE CURRENTLY NEAR GA/TN BORDER EXPECTED TO DROP SOUTH DURING THE DAY INTO THE NIGHT HELPING TO DEEPEN THE MEAN EASTERN U.S. TROUGH. CONVECTION SHOULD GENERALLY BE SUPPRESSED ACROSS THE CWA UNTIL LATER THIS AFTERNOON WHEN PVA WILL BEGIN TO KICK IN. 12Z SOUNDING QUITE SIMILAR TO YESTERDAY WITH MODIFIED CAPE OF AROUND 2500J/KG AND PWAT AROUND 1.6 INCHES. MAX TEMPS THIS AFTERNOON EXPECTED TO APPROACH THE CENTURY MARK WITH RECORD HIGH POSSIBLE FOR TALLAHASSEE. CURRENT GRIDS AND ZONES HAVE GOOD HANDLE ON SITUATION WITH BEST RAIN CHANCES OVER SE AL/SW GA LATER THIS AFTERNOON AND INTO THE EVENING. NO UPDATE PLANNED. && .AVIATION...VFR CONDITIONS GENERALLY CONTINUE TO PREVAIL THROUGH THE PERIOD. GUIDANCE ACROSS THE BOARD CONTINUES TO ADVERTISE RATHER LOW POPS INTO THIS EVENING. FORECAST SCENARIO HAS CHANGED LITTLE WITH THE BEST CHANCE FOR ANY ORGANIZED CONVECTION STILL FROM KDHN TO KABY AND GENERALLY LATE IN THE DAY. WILL BE WATCHING A MID LEVEL DISTURBANCE AND SURFACE FRONT APPROACH FROM THE NORTH VERY LATE TODAY AND TONIGHT AND THIS SHOULD SERVE AS A FOCUSING MECHANISM FOR AT LEAST WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TEMPO GROUPS ARE IN FOR OUR NORTHERN TERMINALS AFTER 4 PM EDT. ELSEWHERE...LEFT IN CB GROUPS. WITH THE BETTER DYNAMICS ARRIVING TONIGHT...SOME CONVECTION IS LIKELY TO LINER THROUGH A GOOD PORTION OF THE OVERNIGHT...ALTHOUGH WILL WAIT FOR NEXT GUIDANCE PACKAGE BEFORE UPDATING THE TAF PACKAGE. OUTSIDE OF WIDELY SCATTERED STORMS...VFR CONDITIONS CONTINUE INTO SATURDAY MORNING. && .MARINE...GENERALLY LIGHT WINDS AND MINIMAL SEAS EXPECTED FOR THE REMAINDER OF THE AFTERNOON OVER THE COASTAL WATERS. NO SIGNIFICANT CHANGES PLANNED TO FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 99 74 89 71 94 / 20 30 60 10 10 PANAMA CITY 93 77 90 76 92 / 30 20 60 20 10 DOTHAN 96 73 91 69 94 / 30 30 40 20 10 ALBANY 98 72 92 70 95 / 30 30 40 20 10 VALDOSTA 96 72 92 69 92 / 20 40 50 10 20 CROSS CITY 95 74 91 72 94 / 20 30 60 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
Hazardous weather outlook, Jul 20, 5:30 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT FRI JUL 20 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-210930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT FRI JUL 20 2007 /430 AM CDT FRI JUL 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UPPER RIDGE WILL HOLD THROUGH TODAY WITH ONLY SCATTERED MAINLY LATE DAY AND NIGHTTIME CONVECTION FORECAST ACROSS OUR ALABAMA AND GEORGIA ZONES. ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED OVER FLORIDA. WITH AN APPROACHING SHORT WAVE..A FEW STORMS MAY BECOME STRONG AND EVEN SEVERE ESPECIALLY LATE AFTERNOON AND CONTINUING THROUGH AT LEAST THE EVENING. IN ADDITION...SURFACE WINDS FROM THE WEST-NORTHWEST WILL ALLOW RECORD OR NEAR RECORD AFTERNOON TEMPERATURES TO SOAR NEAR THE 100 DEGREE MARK AT SEVERAL INLAND LOCATIONS. THERE IS A MODERATE RISK FOR RIP CURRENTS LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DEEPENING UPPER TROUGH AND A SURFACE COLD FRONT WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG WITH COOLER AFTERNOON TEMPERATURES TO THE REGION ON SATURDAY. A FEW STORMS MAY BE STRONG TO SEVERE ESPECIALLY IN FLORIDA. THE FRONT WILL MOVE INTO THE COASTAL WATERS AND STALL ON SUNDAY BEFORE WASHING OUT DURING THE EARLY WEEK. IN ITS WAKE...DRIER AIR WILL FILTER SOUTH ON SUNDAY INTO MONDAY WITH LIMITED RAINFALL ...ESPECIALLY OVER ALABAMA AND GEORGIA. THEN...SEA BREEZE GENERATED SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.